MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SLF TAPPING ROOF PILE SCRW15MM; BONE SCREWS AND PINS : SCREWS

DEPUY ORTHOPAEDICS INC US SLF TAPPING ROOF PILE SCRW15MM; BONE SCREWS AND PINS : SCREWS
Model Number 1011-40-015
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Joint Laxity (4526); Physical Asymmetry (4573); Insufficient Information (4580)
Date of Event 09/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Subject id: (b)(6).Study: (b)(6).Clinical adverse event received for slight shifting of the cage into the pelvis : abnormal radiographic evaluation.Event is serious and is considered moderate.Event is definitely related to device and is definitely not related to procedure.Date of primary implantation: (b)(6) 2019.Date of revision: (b)(6) 2019.Date of event (onset): (b)(6) 2021.(right hip).Treatment: a ct scan will be obtained to rule out proximity of implants to major pelvic blood vessles.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Clinical records, from clinical visits on (b)(6) 2021 and on (b)(6) 2021, reported that the patient had a failed total hip with a protrusio cage pelvic construct, with the cage having fractured partially and migrated into the pelvic cavity.X-rays demonstrated this.The patient was experiencing only minor pain and discomfort, and some sciatica, despite this, and was ambulatory and capable of modified activities of daily living using appliances.The surgeon indicated that the progression of the cage's failure might have reached an endpoint, as the patient's trochanter was now impinging on the pelvic wing, preventing the femoral head from encroaching into the pelvis any further.As a consequence, the patient's leg was shortened.A ct scan had been ordered to be certain that the cage was not threatening any major pelvic blood vessels.The plan at present is to hold off on doing any surgical intervention, as this is considered a very high risk surgery due to the approach requiring involvement with intrapelvic tissues, vessels, and organs.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Examination of the provided x-ray images find sufficient evidence to confirm the reported observation.There is unknown secondary acetabular bone repair product implanted in addition to the depuy protrusio cage and bone screws.Use of these depuy devices is indicative of pre-existing problems associated with patient acetabular bone condition.Product error is not identified.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the material, manufacturing, inspection or sterile processing that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SLF TAPPING ROOF PILE SCRW15MM
Common Device Name
BONE SCREWS AND PINS : SCREWS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY RAYNHAM, A DIV. OF DEPUY ORTHO 1219655
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12583357
Report Number1818910-2021-22110
Device Sequence Number3375921
Product Code JDJ
UDI-Device Identifier10603295000419
UDI-Public10603295000419
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K962007
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number1011-40-015
Device Catalogue Number101140015
Device Lot Number371070
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer09/28/2021
11/08/2021
Initial Report FDA Received Date10/06/2021
Supplement Report FDA Received Date10/14/2021
11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/23/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX NEUT 32IDX48OD; ARTICUL/EZE BALL 32 +1 GR; CEMENTRALIZER 13.0; DEPUY CMW 1 40G; DEPUY CMW 2 20G; DEPUY/CMW 2G; DEPUY/CMW 2G; PINN CAN BONE SCREW 6.5MMX15MM; PINN CAN BONE SCREW 6.5MMX20MM; PROTRUSIO CAGE 48ODX45ID R; SLF TAPPING ROOF PILE SCRW15MM; SLF TAPPING ROOF PILE SCRW15MM; SLF TAPPING ROOF PILE SCRW20MM; SLF TAPPING ROOF PILE SCRW25MM; SLF TAPPING ROOF PILE SCRW25MM; SLF TAPPING ROOF PILE SCRW30MM; SLF TAPPING ROOF PILE SCRW30MM; SUMMIT CEMENTED STEM SZ6 HI; ALTRX NEUT 32IDX48OD; ARTICUL/EZE BALL 32 +1 GR; CEMENTRALIZER 13.0; DEPUY CMW 1 40G; DEPUY CMW 2 20G; DEPUY/CMW 2G; DEPUY/CMW 2G; PINN CAN BONE SCREW 6.5MMX15MM; PINN CAN BONE SCREW 6.5MMX20MM; PROTRUSIO CAGE 48ODX45ID R; SLF TAPPING ROOF PILE SCRW15MM; SLF TAPPING ROOF PILE SCRW15MM; SLF TAPPING ROOF PILE SCRW20MM; SLF TAPPING ROOF PILE SCRW25MM; SLF TAPPING ROOF PILE SCRW25MM; SLF TAPPING ROOF PILE SCRW30MM; SLF TAPPING ROOF PILE SCRW30MM; SUMMIT CEMENTED STEM SZ6 HI
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale
Patient Weight61 KG
Patient EthnicityNon Hispanic
Patient RaceWhite